Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Extreme eigenvalues of real symmetric Toeplitz matrices

Author: A. Melman
Journal: Math. Comp. 70 (2001), 649-669
MSC (2000): Primary 65F15, 15A18
Published electronically: April 12, 2000
MathSciNet review: 1813143
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We exploit the even and odd spectrum of real symmetric Toeplitz matrices for the computation of their extreme eigenvalues, which are obtained as the solutions of spectral, or secular, equations. We also present a concise convergence analysis for a method to solve these spectral equations, along with an efficient stopping rule, an error analysis, and extensive numerical results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65F15, 15A18

Retrieve articles in all journals with MSC (2000): 65F15, 15A18

Additional Information

A. Melman
Affiliation: Ben-Gurion University, Beer-Sheva, Israel
Address at time of publication: Department of Computer Science, SCCM Program, Stanford University, Stanford, California 94305-9025
MR Author ID: 293268

Keywords: Toeplitz matrix, extreme eigenvalues, odd and even spectra, spectral equation, secular equation, rational approximation
Received by editor(s): September 22, 1998
Received by editor(s) in revised form: May 24, 1999
Published electronically: April 12, 2000
Article copyright: © Copyright 2000 American Mathematical Society